Narrow Results Clear All
- Communication Improvement 2
- Education and Training 1
- Error Reporting and Analysis 2
- Human Factors Engineering
- Technologic Approaches 1
Search results for "Press Release/Announcement"
Differences in strength expression on product labels of compounders and conventional manufacturers may lead to dosing errors.
Silver Spring, MD: US Food and Drug Administration; September 29, 2018.
FDA Drug Safety Communication: FDA requires labeling changes for prescription opioid cough and cold medicines to limit their use to adults 18 years and older.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; January 11, 2018.
FDA Drug Safety Communication: FDA warns about prescribing and dispensing errors resulting from brand name confusion with antidepressant Brintellix (vortioxetine) and antiplatelet Brilinta (ticagrelor).
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; July 30, 2015.
Look-alike and sound-alike drug names can contribute to confusion and result in medication errors. To raise awareness of potential wrong-patient errors due to similarity between two proprietary names, this announcement describes near misses with the drugs at the prescribing and dispensing stage and suggests clinicians use the generic names for the medications to reduce risk of patient harm.
Potentially dangerous confusion between Bloxiverz (neostigmine) injection and Vazculep (phenylephrine) injection.
National Alert Network. Horsham, PA: Institute for Safe Medication Practices; Bethesda, MD: American Society of Health-System Pharmacists. March 23, 2015.
Misunderstanding prescription drug labels is a recognized source of errors in ambulatory care. This announcement raises awareness of new packaging for existing medications that may cause confusion due to similarities in color and layout. Recommendations are outlined to prevent mistakes associated with use of these medications.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; December 6, 2012.
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; June 13, 2011.
This notice raises awareness of a two look-alike/sound-alike drugs, one an antipsychotic medication and the other a dopamine agonist.
US Food and Drug Administration. June 24–25, 2010; Marriott Residence Inn, Bethesda, MD.
This session kicks off an FDA initiative to redesign drug labeling in an effort to prevent medication errors and develop policies to support the changes. The opportunity to submit comments based on materials discussed at the session has passed.
MedWatch Safety Alert. Rockville, MD: US Food and Drug Administration; February 17, 2010.
This announcement alerts consumers and health care professionals to dangers associated with name confusion on a widely used over-the-counter medicine.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; December 9, 2008.
This announcement recalls a particular lot of injectable potassium chloride solution due to incorrect barcode labeling, which could result in medication errors.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; November 6, 2008.
This announcement recalls a mislabeled single-use, disposable syringe that could potentially cause dangerous insulin dosing errors.
Information Exchange System Alert. Geneva, Switzerland: World Health Organization; July 18, 2007.
This international announcement provides guidance on the safe administration of the chemotherapeutic agent vincristine.
Silver Spring, MD: American Nurses Association; June 18, 2007.
The American Nurses Association announces the results from a survey of more than 1000 nurses on medication error and syringe safety.